Feedback on Retin-A Side Effects and Usage, page 22
If you’ve used Retin-A, please help others by adding your feedback. What would you tell your best friend about this product? Please remember that we do not give medical advice. That is for your local health care provider, who is familiar with your medical history.
Can I use hydroquinone 2% during the day and renova at night?
AskDocWeb: Sorry Shon, we no longer recommend the use of products containing hydroquinone.
Subj: Retin A with hydroquinone?
Can I use retin A .1% with hydroquinone 2%? I have some brown spots for acne and I want to make sure before use both. And my eyes circles can use it too, a small amount. Thank you,
AskDocWeb: Hydroquinone is a depigmenting agent that may act as a carcinogen or cancer-causing agent, although its cancer-causing properties have yet to be proved in humans. There is talk that this product may be banned in the future.
Subj: Skin is red and dry
I’ve been using Retin-A for about 4 years now. I thought that by now my skin would be normal. I only use it on my chin because that was the only problem area. It is winter, which might not be helping, but I am so sick of feeling like people are staring at my chin. It is obvious that the skin is red and dry and it makes me depressed. My dermatologist told me to keep using it because if I stopped it the acne on my chin would come back. It’s just terrible, I have to go to the dentist next week and I’m dreading it cause my face is going to even more red and peely when they pull at my mouth. I’m miserable and I feel like my face will never look like everyone else and after 4 years of use, you’d think I’d stop breaking out.
AskDocWeb: I don’t understand why after 4 years of use, your dermatologist hasn’t been of more help to you. You might consider going to another dermatologist. They may have you use less product in each application or try using it every other day.
Subj: Using retin-a with benzoyl peroxide and clindamycin
I have been using retin-a along with benzoyl peroxide and clindamycin(all prescribed by my doctor), yet I continue to develop new pimples, and my skin is still rapidly deteriorating. When can I expect to see positive results?
AskDocWeb: Some people start seeing results after two weeks but more than seven weeks of use are required before consistent results are observed.
Subj: Getting impatient
I’m 17 y/o and I’ve been using Retin-A for 4 weeks. During the first two weeks, my face was tingling but I didn’t scratch it, it was also peeling. The 3rd week, I saw some improvements, some zits on my forehead diminished although there were new zits coming out. Now I’m on my fifth week. Some of the zits in my left cheek dried but there were new ones, some dried but the redness is still there and I wonder if it is the cause of retin-a or if it is going to be a scar. Also, zits on my right cheek appeared. I apply it twice a day hoping for its faster results, but I’m getting impatient. How would I know if I should stop applying the medication? How would one know if retin-a is not suitable on his skin? PLEASE HELP! thanks.
AskDocWeb: When talking about medication, more doesn’t mean better or faster results. It means overdose and that results in more problems. Using it twice a day will not produce the results you want. Please, only apply it as directed. Stick with it, but be patient.
Subj: Stick with it
The first time I used retin-a, my face became extremely red by the second dose. I broke out in a huge rash that refused to go away. The more moisturizer I put on, the worse it would get until I got some Hydrocortizone cream. It cleared the rash up almost over night. I recently started using retin-a micro again, and found that if I put it on every other night, and use Hyrdrocortizone the next day, it keeps the redness to a minimum. So far I know its working by all of the disgusting stuff coming out of my pores. Once my face adjusts to the medication and the redness is completely gone…I will start to use it every night. A friend of mine has been using Retin-a for a year, and her skin looks absolutely gorgeous. Just stick with it, using sparingly and work your way up to an every night application. The redness and flakiness will pass! And gorgeous skin will emerge.
Subj: Good soap to use with Retin-A
Hi, I want to know that which soap is good with retin a cream. And I not use sunblock with retin a cream is this right for me or not please mail me I wait for your mail. Bye, thanks a lot,
AskDocWeb: Sorry, no private emails, all replies are posted so that everyone can benefit. Dove cleansing soap is good and goats milk soap is another you might try.
Subj: Lotion or oil free cream
What lotion or oil free cream can you mix with your retin a and apply to your face? I need this since I have rosacea also.
AskDocWeb: Mixing anything with Retin-A before applying it is not recommended. Please consult with your doctor about what other products you may need and how to use them with Retin-A.
Subj: Optimizing the use of the Retin-A
I have been using Retin-A Micro for about 4 weeks. It’s been working great with no burning, dryness or itching. I’ve been reading with other types of Retin-A that you should wait 20-30 minutes after washing and adding moisturizer. The directions for Retin-A micro do not say that. But should I wait anyway? I just want to make sure I am optimizing the use of the Retin-A so my face will clear up as quickly as possible.
AskDocWeb: Yes, waiting allows time for the Retin-A to be absorbed into the skin so that it isn’t diluted or washed away.
Is it OK to Triluma for dark spots while using Retin-A Micro Gel?
AskDocWeb: Tri-Luma is to be applied at night and to be used with caution with other products that make the skin photosensitize. If you applied the Retin-A in the AM and the Tri-Luma at night after washing you face you should be okay.
Subj: New breakouts
I have been using tretinoin cream .025% for almost 3 weeks now and I do experience dryness and some other of the common side effects. However I do get some new breakouts in addition to the side effects. Is getting new pimples normal when going into week 3?
AskDocWeb: Yes, this can happen, it takes time for your body to adjust itself and for the cream to build up accumulative levels for maximum effectiveness. The best results are achieved between seven to twelve weeks after starting treatment.
Can I use Mederma and retin a mirco together? I read mederma is good for acne scars and large pores.
AskDocWeb: Mederma helps the appearance of scars that result not just from acne but also from surgery, burns, injury, and stretch marks. You are supposed to massage it into the scar or stretch marks 3 to 4 times a day but not at the same time as the Retin-A. We would allow 20 to 30 minutes between applying the Mederma and the Retin-A.
Subj: Any long-term side effects?
I’ve been using retin-a for over 10 years now. I started in my early 30s for acne reasons. I have never had the peeling, red side effects that people speak of because I have extremely oily skin. I use it 3 times a week…started with .25 and now use one step up from that amount. I was wondering if there are any long-term side effect problems with using this. Thanks.
AskDocWeb: There have been none reported and many people are still using it in their 80’s.
My under-eye skin appears a bit sunken. Just wanted to know if Retin-A can actually thicken up the skin in that area…thanks
AskDocWeb: No, it won’t thicken the delicate skin under your eyes, sorry.
I’ve been using retin-A for a week on my stomach for my stretch marks and I thought it was itching because of my stretch marks but it turns out it’s been giving me a huge rash the size of the rim of a coke can.
Subj: Retin-A Micro for 6 years
I have been using Retin-A Micro .01% for 6 years for adult acne. It has done a great job of keeping the acne to a minimum and for many years my skin looked youthful and glowing. I don’t notice the youthful glowing part as much anymore though. Has my skin become too accustomed to the product? Should I take a break for a while to achieve the same result?
AskDocWeb: More likely you have become accustomed to the way your skin looks and can no longer remember as clearly what it was like before. It’s also possible that your skin itself has changed but it wouldn’t hurt to take a break to find out what happens.
I’ve been using retin a for about six months now. I was prescribed micro .1% for photoaging. I’m 28 and have very fair skin with freckles. Initially there was peeling and dryness with burning, which never really ceased. The areas around my mouth were/are the most sensitive, more flaking and crusting than other areas. I have seen improvement in the wrinkles around my eyes but the skin around my mouth has taken a turn for the worse showing wrinkles – which weren’t there in the beginning- and also I have seen an enlargement in my pores. I have done so much research on this drug and the science is there to back up the beneficial results. Is it normal for skin to appear worse for a while or am I damaging it with continued application? I have switched to a lesser dose in hoping this will help. Any info would be appreciated. Thanks
AskDocWeb: Going to a lesser dose was probably a good idea. You could also cut down on the amount applied each time or frequency of the applications.
Read more feedback about Retin-A
Report – 20 – 21 – Page 22 – 23 – 24 – 25 – Last Page 93
If you find this page useful share it with others. If you have used Retin-A, use the form below to add your review of Retin-A, feedback or suggestions that may help others. Please note that all addresses are held confidential.